Alert archive / New Mexico / Tornado Warnings in 2025
Tornado Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Jun 5, 2025, 3:37 PM MDT for Roosevelt County, New Mexico. It was in force for 23 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2025, 3:37 PM MDT (21:37 UTC)
- Expired
- Jun 5, 2025, 4:00 PM MDT
- In force
- 23 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 103 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:37 PM MDT | TORNADO | 4 Wnw Lingo, NM | Location Estimated. Broadcast media reported a tornado on the ground between 3:37 and 3:38 PM MDT SW of Causey. |
| Jun 5, 3:38 PM MDT | HAIL 1.75 | 2 S Causey, NM | Location estimated. South of Causey. |
| Jun 5, 3:41 PM MDT | TORNADO | 3 Ssw Causey, NM | Location estimated. Broadcast media reports tornado on the ground between 3:41 and 3:43 PM MDT SW of Causey. |
| Jun 5, 3:55 PM MDT | TORNADO | 3 Nne Lingo, NM | Location estimated. Broadcast media reports tornado on the ground between 3:55 and 4:00 PM MDT south of Causey. |
| Jun 5, 4:03 PM MDT | TORNADO | 3 Ene Lingo, NM | Location estimated. Broadcast media reports tornado on the ground between 4:03 and 4:07 PM MDT southeast of Causey and near Lingo. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:18 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2228 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.3
The text
As transmitted.
207
WFUS55 KABQ 052137
TORABQ
NMC041-052200-
/O.NEW.KABQ.TO.W.0011.250605T2137Z-250605T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
337 PM MDT Thu Jun 5 2025
The National Weather Service in Albuquerque has issued a
* Tornado Warning for...
Southeastern Roosevelt County in east central New Mexico...
* Until 400 PM MDT.
* At 337 PM MDT, a severe thunderstorm capable of producing a
tornado was located near Lingo, or 26 miles south of Portales,
moving southeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Causey and Lingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3380 10327 3389 10320 3384 10305 3374 10305
3368 10310
TIME...MOT...LOC 2137Z 302DEG 15KT 3382 10319
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Guyer2 follow-up statements
201
WWUS55 KABQ 052143
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
343 PM MDT Thu Jun 5 2025
NMC041-052200-
/O.CON.KABQ.TO.W.0011.000000T0000Z-250605T2200Z/
Roosevelt NM-
343 PM MDT Thu Jun 5 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 4 PM MDT FOR SOUTHEASTERN
ROOSEVELT COUNTY...
At 343 PM MDT, a confirmed tornado was located near Lingo, or 28
miles southeast of Portales, moving southeast at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Causey and Lingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3380 10327 3389 10320 3384 10305 3374 10305
3368 10310
TIME...MOT...LOC 2137Z 312DEG 16KT 3382 10319
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
Guyer255
WWUS55 KABQ 052149
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
349 PM MDT Thu Jun 5 2025
NMC041-052200-
/O.CON.KABQ.TO.W.0011.000000T0000Z-250605T2200Z/
Roosevelt NM-
349 PM MDT Thu Jun 5 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 4 PM MDT FOR EASTERN
ROOSEVELT COUNTY...
At 349 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Causey, or 28 miles southeast of Portales, moving
east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Causey and Lingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3376 10321 3388 10318 3384 10305 3374 10305
3368 10310
TIME...MOT...LOC 2143Z 277DEG 16KT 3383 10314
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
GuyerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:45 PM MDT, 52 minutes earlier. Its key messages:
- Updated at 243 PM MDT Thu Jun 5 2025
- Scattered strong to severe thunderstorms will develop today, Friday, and Saturday across the eastern plains, with large hail and damaging wind gusts the main threats.
- Showers and storms will continue to favor eastern New Mexico through the late weekend before expanding to central areas of the state Monday, Tuesday and Wednesday of next week. Heavy rainfall will be possible in isolated areas with a risk of localized flash flooding over recent wildfire burn scars.
Area forecast discussion, Jun 5, 2:45 PM MDT, 52 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 245 PM MDT Thu Jun 5 2025 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 243 PM MDT Thu Jun 5 2025 - Scattered strong to severe thunderstorms will develop today, Friday, and Saturday across the eastern plains, with large hail and damaging wind gusts the main threats. - Showers and storms will continue to favor eastern New Mexico through the late weekend before expanding to central areas of the state Monday, Tuesday and Wednesday of next week. Heavy rainfall will be possible in isolated areas with a risk of localized flash flooding over recent wildfire burn scars. && .SHORT TERM... (This evening through Friday night) Issued at 243 PM MDT Thu Jun 5 2025 Isolated thunderstorms have struggled to mature due to a capping inversion still present in eastern NM. Over the next few hours, that cap is likely to erode, paving the way for more mature thunderstorms to develop. Given a lack of significant upper level forcing but with robust severe characteristics (3000-3500 J/kg of MLCAPE, widespread 50-60kt 0-6km bulk shear), any mature updraft is likely going to turn severe quickly and remain discrete. Mid level lapse rates approaching 7 C/km support the threat of large to isolated giant hail in any mature supercells across the current Tornado Watch. A tornado threat does appear to increase based on hi-res forecast soundings, specifically with an increase in low level winds across southeast NM in the evening hours. 0-1km SRH values begin to increase over 150 m2/s2, a sufficient parameter favoring tornadoes. However, this threat is conditional on storms remaining close to surface based, as any higher based storms would shift to a wind/hail threat. Nevertheless, severe storms with all hazards remain possible across southeast NM through the evening hours. Further north in northeast NM, an additional threat area remains, mainly for large hail and damaging winds, though confidence is slightly lower at this time. A backdoor front pushes into northeast NM later tonight, which will help drive up precipitation and storm chances across the aforementioned lower confidence area, though whether these storms become strong to severe further into the night is very uncertain. The backdoor front replenishes moisture across the area Friday, with another round of strong to severe storms possible. A question with storm development is can a low level cap be overcome with a lack of significant synoptic forcing. Any storm that can break the cap would be a similar story to today, progressing to severe levels rather quick given sufficient instability and bulk shear parameters. SPC has a slight risk painted across the far eastern plains for Friday, and this aligns with the current thinking when it comes to the best chance for storm development. High temperatures across the state range from 5 below to 5 above average for early June on Friday. && .LONG TERM... (Saturday through Wednesday) Issued at 243 PM MDT Thu Jun 5 2025 Weak ridging builds over the state Saturday, limiting precipitation chances to just isolated storm chances across the eastern plains. Otherwise, a relatively calm first half of the weekend is in store. The ridge breaks down Sunday with a potent upper low across the Upper Midwest. As the ridge breaks down, the first of many sequential backdoor fronts begin to enter northeast NM, continuing to replenish moisture across the area. As such, precipitation chances begin to rise on Sunday, with strong to severe storms once again possible across the eastern plains. Into Monday, northwest to west upper level flow combined with another moist front look to produce the highest PoPs of the long term period, with the Sangre de Cristo Mountains looking to get quite the brunt of precipitation before it moves off into the eastern plains. This induces some concern for burn scar flash flooding across HPCC, though a few days without rainfall will help limit chances. Moisture continues to be in place across the region, beginning to spill through the central mountain chain and increasing PoPs into central NM into Tuesday and Wednesday. West-central and western NM, based on forecast soundings, may be favored for virga showers, with wetting precipitation focused on eastern NM. && .AVIATION... (18Z TAFS) Issued at 1136 AM MDT Thu Jun 5 2025 MVFR to IFR conditions are slowly eroding across eastern NM as of 17z, which will give way to VFR conditions across the state through the rest of the afternoon and evening. Scant showers are moving over northwest NM near KFMN, and may produce a gusty outflow wind or two through 20z. Additional virga showers may develop over western NM through the afternoon, producing localized gusty outflow winds. The larger story is afternoon and evening development of strong to severe thunderstorms across eastern NM. Confidence in these storms affecting any one TAF site is low, but any storm that matures will be capable of large hail and damaging winds. Later tonight, a backdoor front pushes into northeast NM, and accompanying it is likely to be another batch of low clouds. Confidence was not high enough to put MVFR to IFR conditions in northeast TAF sites (KLVS, KTCC), but those conditions may be sporadic across northeast NM through the overnight hours around KCAO and KRTN, even seeping closer to the Sangre de Cristo Mountains and the Interstate 40 corridor. && .FIRE WEATHER... Issued at 243 PM MDT Thu Jun 5 2025 Warmer and drier conditions have settled into western NM, where low teen to single digit humidity values have induced elevated fire weather conditions. This trend is very likely to continue across western and southwest NM through at least Saturday. Eastern and northern NM continue to see chances for thunderstorms with wetting footprints tonight through Friday, with Saturday being the lowest chance for precipitation across the board. A series of moist backdoor fronts beginning late weekend will continue to replenish moisture in eastern NM, with precipitation chances rising across the central mountain chain eastward each afternoon and evening. Central and western NM may see precipitation mid next week, though some gusty virga showers with a dry lightning strike or two may be possible. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 51 84 52 86 / 5 0 0 0 Dulce........................... 40 79 40 81 / 5 0 0 0 Cuba............................ 48 80 50 81 / 0 0 0 0 Gallup.......................... 42 83 42 85 / 0 0 0 0 El Morro........................ 47 80 48 82 / 0 0 0 0 Grants.......................... 45 85 46 86 / 0 0 0 0 Quemado......................... 47 84 48 85 / 0 0 0 0 Magdalena....................... 53 87 56 88 / 0 5 0 0 Datil........................... 48 84 51 85 / 0 0 0 0 Reserve......................... 45 90 45 92 / 0 0 0 0 Glenwood........................ 49 93 51 95 / 0 0 0 0 Chama........................... 39 73 41 76 / 5 5 0 0 Los Alamos...................... 53 79 56 81 / 0 5 0 0 Pecos........................... 49 79 53 81 / 0 10 0 5 Cerro/Questa.................... 45 76 47 78 / 10 10 0 5 Red River....................... 38 67 41 70 / 10 10 0 5 Angel Fire...................... 36 73 38 74 / 5 10 0 5 Taos............................ 44 79 44 81 / 5 5 0 0 Mora............................ 43 78 46 79 / 5 10 5 5 Espanola........................ 51 86 51 87 / 0 0 0 0 Santa Fe........................ 52 81 56 83 / 0 5 0 0 Santa Fe Airport................ 51 84 53 87 / 0 5 0 0 Albuquerque Foothills........... 60 88 62 89 / 0 5 0 0 Albuquerque Heights............. 57 90 59 91 / 0 0 0 0 Albuquerque Valley.............. 56 93 57 93 / 0 0 0 0 Albuquerque West Mesa........... 58 90 59 91 / 0 0 0 0 Belen........................... 53 93 55 94 / 0 0 0 0 Bernalillo...................... 56 91 58 91 / 0 0 0 0 Bosque Farms.................... 52 92 54 93 / 0 0 0 0 Corrales........................ 56 92 58 92 / 0 0 0 0 Los Lunas....................... 54 92 55 93 / 0 0 0 0 Placitas........................ 57 86 59 88 / 0 0 0 0 Rio Rancho...................... 57 90 58 91 / 0 0 0 0 Socorro......................... 59 97 62 97 / 0 0 0 0 Sandia Park/Cedar Crest......... 52 82 54 83 / 0 5 0 0 Tijeras......................... 53 85 56 86 / 0 5 0 0 Edgewood........................ 50 84 50 85 / 0 5 0 0 Moriarty/Estancia............... 45 86 46 86 / 0 5 0 0 Clines Corners.................. 49 80 50 81 / 0 10 0 0 Mountainair..................... 50 86 52 86 / 0 5 0 0 Gran Quivira.................... 49 86 53 87 / 0 5 0 0 Carrizozo....................... 59 91 60 91 / 0 10 0 5 Ruidoso......................... 54 85 57 86 / 0 20 0 10 Capulin......................... 46 74 48 76 / 30 30 30 10 Raton........................... 45 81 47 82 / 10 30 10 10 Springer........................ 48 81 49 84 / 20 20 10 5 Las Vegas....................... 47 80 49 82 / 5 10 5 5 Clayton......................... 54 78 56 81 / 60 20 40 5 Roy............................. 52 79 52 81 / 30 10 20 5 Conchas......................... 58 86 58 88 / 30 10 20 0 Santa Rosa...................... 56 85 57 88 / 20 10 10 0 Tucumcari....................... 58 84 58 87 / 40 20 30 0 Clovis.......................... 61 87 61 90 / 30 20 30 0 Portales........................ 60 89 60 91 / 30 30 30 0 Fort Sumner..................... 59 90 58 92 / 20 20 20 0 Roswell......................... 66 99 65 101 / 5 20 5 0 Picacho......................... 57 93 59 95 / 0 20 0 5 Elk............................. 55 94 58 94 / 0 20 0 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...77 LONG TERM....77 AVIATION...77
In the hours before
Local storm report, Jun 5, 9:52 AM MDT, 5 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
952 AM MDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM Hail 7 ESE Puerto De Luna 34.78N 104.51W
06/04/2025 M1.00 Inch Guadalupe NM Storm Chaser
Delayed report; from ICECHIP field research
program.
&&
JJSLocal storm report, Jun 5, 10:00 AM MDT, 5 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
1000 AM MDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM Hail 4 N Quay 35.00N 103.75W
06/04/2025 E1.50 Inch Quay NM Storm Chaser
Delayed report; from ICECHIP field research
program. Stone measured with caliper at
35.6mm.
&&
JJSLocal storm report, Jun 5, 10:07 AM MDT, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
1007 AM MDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM Hail 2 N Quay 34.97N 103.75W
06/04/2025 M1.00 Inch Quay NM Storm Chaser
Delayed report; from ICECHIP field research
program. Stone measured with caliper at 24.1
mm.
&&
JJSLocal storm report, Jun 5, 10:08 AM MDT, 5 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
1008 AM MDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM Hail 4 N Quay 35.00N 103.75W
06/04/2025 M1.50 Inch Quay NM Storm Chaser
Corrects previous hail report from 4 N Quay.
Delayed report; from ICECHIP field research
program. Stone measured with caliper at
35.6mm.
&&
JJSLocal storm report, Jun 5, 3:27 PM MDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
327 PM MDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Hail 8 S Portales 34.06N 103.33W
06/05/2025 M1.50 Inch Roosevelt NM Broadcast Media
Media reports ping pong ball sized hail just
south of Portales.
&&
NMPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:28 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay | 47 min |
| Jun 4, 6:29 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 46 min |
| Jun 4, 6:56 PM MDT | Special Weather Statement | ABQ | Guadalupe | 19 min |
| Jun 4, 7:11 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 49 min |
| Jun 4, 7:13 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 47 min |
| Jun 4, 7:19 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 41 min |
| Jun 4, 7:36 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 39 min |
| Jun 4, 7:58 PM MDT | Flash Flood Warning | ABQ | Quay | 4 hr |
| Jun 4, 7:58 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Guadalupe, Quay, San Miguel | 47 min |
| Jun 4, 8:44 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 46 min |
| Jun 4, 10:25 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 35 min |
| Jun 5, 11:56 AM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 25 min |
| Jun 5, 2:47 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 58 min |
| Jun 5, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 63 min |
| Jun 5, 3:36 PM MDT | Tornado Warning | ABQ | Roosevelt | 12 min |
| Jun 5, 3:59 PM MDT | Tornado Warning | ABQ | Roosevelt | 19 min |
| Jun 5, 4:05 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay, Roosevelt | 55 min |
| Jun 5, 4:58 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 47 min |
| Jun 5, 5:12 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 24 min |
| Jun 5, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 34 min |
Nearby
Tornado Warnings in New Mexico, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.